Hail, Litchfield
- When
- July 7, 11:59 AM EST to 12:04 PM EST
- Where
- Litchfield County, 0.51 mi E of New Hartford
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 41.880, -72.970
Nickel size hail was reported in New Hartford during a thunderstorm.
A closed upper level low and pool of unusually cold air in the mid and upper levels of the atmosphere moved over the region Tuesday, July 7th, leading to the development of thunderstorms across northwest Connecticut. Severe thunderstorms developed during the early afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A closed upper level low and pool of unusually cold air in the mid and upper levels of the atmosphere moved over the region Tuesday, July 7th, leading to the development of thunderstorms across northwest Connecticut. Severe thunderstorms developed during the early afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 7, 10:24 AM EST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1124 AM EDT TUE JUL 7 2009 ...SEVERE WEATHER LIKELY THIS AFTERNOON ACROSS EASTERN NY AND WESTERN NEW ENGLAND... .SYNOPSIS... ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION THROUGH WEDNESDAY...BRINGING MORE UNSETTLED WEATHER AND BELOW NORMAL TEMPERATURES. A BRIEF DRY PERIOD WITH MODERATING TEMPERATURES IS EXPECTED TOWARDS THE END OF THE WORK WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SEVERE THUNDERSTORM WATCH # 559 IS IN EFFECT UNTIL 7 PM EDT. INFORMATIONAL NOTE...AN 18Z SOUNDINGS WILL BE DONE. YET ANOTHER CUTOFF/CLOSED LOW AT H500 OVER THE ONTARIO/QUEBEC BORDER IS IMPACTING THE REGION WITH AN IMPRESSIVE SHORTWAVE MOVING IN VIA THE WATER VAPOR LOOP ACROSS LAKE ERIE/WRN NY. THIS SHORT WAVE WILL FOCUS SCT SEVERE STORMS. ACCORDING TO THE CSTAR RESEARCH ...THIS LOOKS LIKE A CLASSIC SEVERE ENVIRONMENT FOR LARGE HAIL AND DAMAGING WINDS. BUF/S 500 HPA TEMPS IS -21C OUR 12Z TEMP IS -16C. AN ANOMALOUSLY COLD POOL OF AIR IS ALOFT. THE FORECAST AREA HAS A PREFRONTAL BAND OF SHOWERS AND THUNDERSTORMS MOVING ACROSS ERN NY. WE ARE EXPECTING SOME SCT SEVERE WITH THIS LINE WITH SBCAPES ACCORDING TO THE LAPS DATA...AND A MODIFIED 12Z KALB SOUNDING RISING INTO THE 1000-1500 J/KG RANGE. LAPSE RATES CONTINUE TO STEEPEN TO ABOUT 7C/KM IN THE H850-500/H700-500 LAYERS. WET BULB ZERO HEIGHTS ARE IN THE 7.5-9 KFT RANGE ACROSS THE RANGE WHICH ARE VERY OPTIMAL FOR SEVERE HAIL WITH SUFFICIENT HEATING. THE DEEP SHEAR IN THE 0-6 KM LAYER IS ABOUT 40 KTS...WITH A STRENGTHENING LOW LEVEL FLOW IN THE AFTERNOON WITH THE APPROACHING SHORT WAVE. WE ARE EXPECTING MULTI- CELLS/ISOLD SUPER CELLS. THE TORNADO THREAT IS VERY SMALL DUE TO A WEAK LLJ/AND HIGH LCLS. VIL OF THE DAY AT KALB FROM 12Z SOUNDING IS 41 KG/M2...WE ARE EXPECTING THIS VALUE TO DROP INTO THE UPPER 30S. OUR EXTENDED FCST IS ALSO DONE FOR THE DAY...SEE BELOW. ...PREVIOUS NEAR TERM BELOW... SHOWERS AND STORMS HAVE MOVED INTO ADJACENT WESTERN NEW ENGLAND AND SHOULD BE COMPLETELY OUT OF OUR CWA AFTER 400 AM. AFTER A BRIEF BREAK MORE SHOWERS FROM THE NIAGARA FRONTIER WILL HEAD INTO OUR ADIRONDACKS BY SUN RISE OR A LITTLE LATER. THEN...THE MAIN ENERGY ASSOCIATED WITH THE UPPER AIR LOW LOCATED NORTH OF SUE SAINT MARIE MI (A SURFACE COLD FRONT)...AIDED BY 110+ KT JET AT THE 300 HPA LEVEL...WILL ARRIVE BY MIDDAY. DYNAMICS ARE STRONG WITH SYSTEM. 500 HPA TEMPERATURES ARE FORECAST TO DROP TO -18C...QUIET COLD FOR THE TIME OF YEAR. EVEN WITHOUT SUFFICIENT SUNSHINE TODAY...SBCAPES WILL LIKELY JUMP UP TO THE 750-1000 J/KG RANGE. IF WE WERE TO GET SOME GOOD SUNSHINE AND TEMPS WERE RAISED A COUPLE OF DEGREES...SBCAPES COULD EASILY JUMP TO ABOUT 1500 J/KG. ONCE AGAIN WE FEEL THE NAM PLANAR DEWPOINTS ARE A LITTLE HIGH...FORECASTING POCKETS OF SBCAPE VALUES EXCEEDING 2000 J/KG HOWEVER...EVEN THE GFS INDICATES DEWPOINTS WILL EASILY REACH INTO THE 60S JUST TO THE SOUTH AND EAST OF ALBANY. 850-500 HPA LAPSE RATES APPROACH (AND IN SOME CASES) EXCEED 7.0C/KM. WETBULB TEMPERATURES FALL TO AROUND 8,000 FEET AND THE BULK SHEAR APPROACHES 40KTS. THE POTENTIAL TODAY IS THERE FOR SOME OF OUR STORMS TO BECOME SEVERE...CONTAINING LARGE HAIL AND DAMAGING WIND GUSTS. THERE IS AN OUTSIDE THAT ONE OR TWO CELLS COULD BECOME SUPER CELLS. HOWEVER...LCL VALES DROPPING TO ABOUT 2500 FEET AGL WILL PROBABLY PRECLUDE ANY TORNADOES IN OUR REGION. EITHER WAY...IT COULD BE A ROUGH DAY IN OUR PARTS. FOR NOW...WILL CONTINUE WITH SMALL HAIL AND GUSTY WIND WORDING IN OUR ZONES. (IF AND WHEN AN OFFICIAL SEVERE THUNDERSTORM WATCH IS ISSUED...FORECASTERS CAN PUMP UP WORDING). WENT WITH A BLEND OF THE MAV/MET VALUES FOR AFTERNOON HIGHS. WITH 850 HPA FORECAST AROUND +9C WE FORECAST HIGH TEMPERATURES 70-75 IN THE HUDSON VALLEY...60S HIGHER TERRAIN. NORMALLY THESE VALUES WOULD NOT BE WARM ENOUGH TO TRIGGER CONVECTION BUT ONCE AGAIN WE ARE LOOKING AT AN UNUSUALLY COLD UPPER AIR LOW. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... THE COLD FRONT WILL SHIFT TO OUR EAST LATER TONIGHT. THE THREAT OF STRONG TO EVEN LOCALLY SEVERE THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. THE ATMOSPHERE WILL SLOWLY SETTLE DOWN OVERNIGHT BUT THERE WILL BE ADDITIONAL LIGHT SHOWERS THAT MIGHT ACTUALLY BE LAKE ENHANCED AS 850 HPA TEMPERATURES ARE FORECAST TO DROP TO ABOUT +6C AND OF COURSE...WITH THE UPPER AIR LOW STILL TO OUR NORTH...THE FLOW FROM THE SURFACE TO THE 500 HPA WILL BE CYCLONIC. THE UPPER AIR LOW WILL PAINFULLY SLOWLY MOVE EAST TO OUR NORTHEAST WEDNESDAY BUT MORE SHORT WAVES WILL LIKELY PIVOT AROUND IT. EITHER WAY...LOTS OF LOW LEVEL MOISTURE WILL CONTINUE TO SWIRL AROUND IT. EVEN WITH ONLY MARGINAL BREAKS OF SUNSHINE...BOTH MODELS INDICATE SBCAPES GENERALLY IN THE 250-500 J/KG RANGE. WILL CONTINUE WITH SLIGHT CHANCES OF THUNDER ALONG WITH CHANCES OF SHOWERS...LIKELY OVER THE HIGHER TERRAIN NORTH AND EAST OF ALBANY. WITH WET BULB TEMPERATURES FALLING BELOW 8000 FEET...WILL INTRODUCE THE CHANCE OF SMALL HAIL FOR THAT DAY AS WELL. WITH A FAIR AMOUNT OF CLOUDS (ESPECIALLY OVER THE HIGHER TERRAIN) AND 850 HPA TEMPERATURES ONLY WARMING TO ABOUT +8C...WENT WITH HIGH TEMPERATURES ONCE AGAIN 70-75 VALLEY LOCATIONS...60S HIGHER TERRAIN. WHAT MONTH ARE TALKING ABOUT AGAIN? EVEN ON WEDNESDAY NIGHT INTO EARLY THURSDAY THE SLOWLY DEPARTING UPPER AIR LOW...WILL ATTEMPT TO SEND US BOUTS OF LOW LEVEL MOISTURE OUR WAY. BY LATER IN THE DAY...THE FLOW WILL FINALLY TURN MORE ANTICYCLONIC AND DRY OUT THE LOWER LEVELS. HAVING STATED THIS...850 HPA TEMPERATURES DO NOT WARM MUCH ON THURSDAY...ONLY RANGING FROM 7-9C...STILL BELOW NORMAL FOR THE TIME YEAR. THEREFORE SURFACE TEMPERATURES DONT LOOK A LOT WARMER THAN WEDNESDAY...JUST A FEW POINTS...BUT STILL WELL BELOW NORMAL AS WELL. CONTINUE WITH THE MAV/MET BLEND IDEA FOR HI/LOW TEMPERATURES IN THE SHORT TERM RANGE. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... PERIOD TO START OUT DRY FRI NIGHT...WITH A MILD SOUTHERLY RETURN FLOW DEVELOPING AS HIGH PRESSURE SHIFTS EASTWARD TOWARDS THE ATLANTIC SEABOARD. HOWEVER...A COLD FRONT WILL BE APPROACHING FROM THE GREAT LAKES REGION BY SAT MORNING. THE COLD FRONT SHOULD PASS THROUGH SAT AFTERNOON INTO SAT EVENING. EXTENT OF CLOUD COVER AHEAD OF THE FRONT UNCERTAIN AT THIS TIME...SO LOW CONFIDENCE IN SEVERE POTENTIAL. ALSO...DUE TO POSSIBLE TIMING ISSUES WILL LIMIT POPS AT 50 PERCENT FOR NOW...WITH PLENTY OF TIME TO REFINE FORECAST. WILL MENTION THUNDER TO DUE AT LEAST ELEVATED INSTABILITY PRESENT. SHOULD LOW LEVEL MOISTURE INCREASE SUFFICIENTLY...THERE WILL BE A BETTER CHANCE FOR ROBUST CONVECTION. GFS/ECMWF IN FAIRLY GOOD AGREEMENT FOR THIS SYSTEM...SO FRONT SHOULD PUSH EAST OF THE REGION LATE SAT NIGHT INTO EARLY SUN MORNING. WILL MENTION LOW CHANCE FOR MAINLY A FEW HIGHER ELEVATION SHOWERS ON SUN DUE TO CYCLONIC FLOW ALOFT WITH A POSSIBLE DISTURBANCE OR TWO MOVING THROUGH. IN GENERAL THE MAIN STORY WILL BE COOL TEMPS ONCE AGAIN...WITH NORTHWEST FLOW REGIME SETTLING IN THROUGH THROUGH MON. TEMPS EXPECTED TO BE A GOOD 5-10 DEGREES BELOW AVG. MODELS REALLY START TO DIVERGE MON NIGHT INTO TUE...AS THE ECMWF SHOWING AN UPPER LEVEL RIDGE BUILDING ACROSS THE MIDWEST WITH AN AMPLIFIED PATTERN AND THE TROF STILL PERSISTING ACROSS THE NORTHEAST. HOWEVER...THE GFS IS DEPICTING A FLATTER UPPER LEVEL PATTERN WITH A WARM FRONT APPROACHING FROM THE MIDWEST. FOR NOW WILL MENTION CHANCE POPS WITH COOL TEMPS PERSISTING. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... ANY FOG WILL BURN OFF AT THE TERMINALS BY 13Z. THEN...ANOTHER DISTURBANCE WILL TOUCH OFF SCATTERED SHOWERS. AS A COLD/OCCLUDED FRONT APPROACHES LATER TODAY...SHOWERS WILL BECOME MORE NUMEROUS AND THUNDERSTORMS ARE POSSIBLE. IT APPEARS THAT OCCASIONAL SHOWERS WILL IMPACT THE AIRPORTS LATER TODAY WITH POSSIBLY BRIEF DROPS IN VSBY TO MVFR (MAYBE EVEN IFR) AND CIGS POSSIBLY DROPPING INTO THE MVFR CATEGORY AS WELL. IT IS NOT CERTAIN HOW EXTENSIVE THUNDERSTORM ACTIVITY WILL BE BUT THREAT IS THERE FOR ANY OF THEM TO BECOME BRIEFLY SEVERE INCLUDING STRONG WIND GUSTS AND PENNY SIZE HAIL DURING THE AFTERNOON. FOR NOW...DID GO WITH CATEGORICAL SHOWERS AT KGFL/KALB DURING THE AFTERNOON...STILL WENT WITH VCSH AT KPOU. INCLUDED THE CB TERMINOLOGY. THE SHOWER/STORM THREAT WILL CONTINUE INTO THE EVENING HOURS BEFORE DIMINISHING OVERNIGHT. THERE MIGHT BE FOG OVERNIGHT...ESPECIALLY IF WE GET BREAKS IN THE CLOUDS AND A WET GROUND FROM EARLIER RAINFALL. THE WIND FIELD WILL BE LIGHT. PLEASE REFER BACK TO THIS DISCUSSION FOR LATER DISCUSSION AND REASSESSMENT OF THE SITUATION. OUTLOOK... WED...VFR...CHANCE OF MVFR IN -SHRAS/-TSRAS. THU-FRI...VFR...XCP AM MVFR FOG POSSIBLE...NO SIG WX. SAT...MAINLY VFR WITH GOOD CHC SHRA/TSRA. && .FIRE WEATHER... EXPECT OCCASIONAL SHOWER ACTIVITY BY MIDDAY...EVEN SOME IN THE MORNING. THUNDERSTORMS ARE A GOOD BET AS WELL... AND SOME OF THESE COULD BECOME QUITE ROBUST WITH HAIL AND GUSTY WINDS. SHOWERS AND STORMS WILL DIMINISH DURING THE EVENING WITH A FEW LEFTOVER SHOWERS POSSIBLE OVERNIGHT AND AGAIN INTO WEDNESDAY. BY AFTERNOON...A THUNDERSTORM STILL CANNOT BE RULED OUT THAT MIGHT CONTAIN SMALL HAIL. FINALLY...BY THURSDAY...SOME DRIER WEATHER IS ANTICIPATED BUT TEMPERATURES WILL STILL BELOW NORMAL. RH VALUES WILL REMAIN QUITE ELEVATED THROUGH WEDNESDAY...APPROACHING 100 PERCENT EACH NIGHT. THE WIND WILL BE LIGHT VARIABLE TO SOUTH TODAY UNDER 10 MPH AND TONIGHT. THE WIND WILL NORTH TO NORTHWEST 5-15 MPH ON WEDNESDAY. && .HYDROLOGY... ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM WILL PLAGUE THE REGION INTO MID WEEK...ALTHOUGH...FLASH FLOOD POTENTIAL LOOKS CONSIDERABLY LOWER THAN LAST WEEK DUE TO LOW PWATS AND MORE PROGRESSIVE MOVING STORMS. PRECIPITABLE WATERS WILL INCREASE THROUGH THE DAY BUT ARE EXPECTED TO REMAIN NEAR OR SLIGHTLY ABOVE NORMAL. WHILE WIDESPREAD HEAVY RAINFALL LOOKS MINIMAL AT THE PRESENT TIME...ONE STORM CAN DUMP OUT ENOUGH RAIN TO PRODUCE URBAN AND SMALL STREAM FLOODING. AGAIN...OVERALL THREAT OF SIGNIFICANT FLOODING IS LOWER THAN LAST WEEK. AS FOR RIVER FLOOD POTENTIAL...DO NOT EXPECT MUCH IN THE WAY OF ANY SIGNIFICANT RESPONSE AS RIVERS HAVE HAD A CHANCE TO RECEDE FOLLOWING LAST WEEK/S HEAVY PRECIP. HOWEVER...MINOR RISES ARE EXPECTED DEPENDING ON WHERE THUNDERSTORM ACTIVITY MOVES ACROSS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...WASULA/HWJIV SHORT TERM...HWJIV LONG TERM...JPV AVIATION...HWJIV FIRE WEATHER...HWJIV HYDROLOGY...BGM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1116 AM EDT TUE JUL 7 2009 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-081530- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1116 AM EDT TUE JUL 7 2009 ...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ACTIVATED FOR THE FOLLOWING COUNTIES... HERKIMER...HAMILTON...FULTON...MONTGOMERY...SARATOGA...WARREN... WASHINGTON...SCHOHARIE...SCHENECTADY...ALBANY...RENSSELAER... GREEENE...COLUMBIA...ULSTER...DUTCHESS...LITCHFIELD...BERKSHIRE... BENNINGTON...WINDHAM. SKYWARN SPOTTERS SHOULD SEND SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE ACCORDING TO PRESCRIBED PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1111 AM EDT TUE JUL 7 2009 NYZ058>060-063>065-071600- WESTERN COLUMBIA NY-EASTERN GREENE NY-WESTERN GREENE NY- EASTERN ULSTER NY-WESTERN DUTCHESS NY-WESTERN ULSTER NY- 1111 AM EDT TUE JUL 7 2009 ...A STRONG THUNDERSTORM IN CENTRAL GREENE AND ULSTER COUNTIES AND MOVING INTO COLUMBIA AND DUTCHESS COUNTIES... AT 1106 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR HUNTER...OR ABOUT OVER HUNTER...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... NORTH-SOUTH LAKE CAMPGROUND BY 1120 AM EDT HIGH FALLS BY 1130 AM EDT CATSKILL BY 1145 AM EDT ATHENS AND 9 MILES NORTH OF LIVINGSTON BY 1150 AM EDT HUDSON AND 6 MILES SOUTH OF COXSACKIE BY 1155 AM EDT TAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1124 AM EDT TUE JUL 7 2009 NYZ048>053-058>060-071615- WESTERN ALBANY NY-WESTERN COLUMBIA NY-EASTERN GREENE NY- WESTERN GREENE NY-WESTERN SCHENECTADY NY-WESTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ALBANY NY-SOUTHERN SARATOGA NY- 1124 AM EDT TUE JUL 7 2009 ...A LINE OF STRONG THUNDERSTORMS MOVING EAST ACROSS ALBANY...COLUMBIA...GREENE AND SCHENECTADY COUNTIES...MOVING EASTWARD INTO RENSSELAER AND SARATOGA COUNTIES... AT 1123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL... WINDS AROUND 40 MPH...AND FREQUENT LIGHTNING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SCOTIA TO VOORHEESVILLE TO NORTH-SOUTH LAKE CAMPGROUND...OR ALONG A LINE EXTENDING FROM SCOTIA TO DELMAR TO 9 MILES WEST OF CATSKILL...AND MOVING EAST AT 25 MPH. THUNDERSTORMS WILL BE NEAR... SCOTIA...SCHENECTADY...FEURA BUSH AND DELMAR BY 1130 AM EDT NISKAYUNA AND COLONIE BY 1135 AM EDT SELKIRK...RAVENA AND ALBANY BY 1140 AM EDT LOUDONVILLE BY 1145 AM EDT JPV
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1210 PM EDT TUE JUL 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL SOUTH CAIRO 42.28N 73.96W
07/07/2009 E0.75 INCH GREENE NY PUBLIC
&&
WASULASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1217 PM EDT TUE JUL 7 2009 NYZ065-066-071700- WESTERN DUTCHESS NY-EASTERN DUTCHESS NY- 1217 PM EDT TUE JUL 7 2009 ...A STRONG THUNDERSTORM IN SOUTHERN DUTCHESS COUNTY... AT 1217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 40 MPH...AND FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR MYERS CORNER...OR ABOUT 8 MILES SOUTHEAST OF POUGHKEEPSIE...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... HOPEWELL JUNCTION BY 1230 PM EDT PAWLING AND 8 MILES SOUTHWEST OF WINGDALE BY 100 PM EDT JPV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1237 PM EDT TUE JUL 7 2009 CTZ001-071730- NORTHERN LITCHFIELD CT- 1237 PM EDT TUE JUL 7 2009 ...A STRONG THUNDERSTORM IN EASTERN LITCHFIELD COUNTY... AT 1237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 40 MPH...AND FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR WINSTED...OR ABOUT 6 MILES NORTHEAST OF TORRINGTON...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... NEW HARTFORD BY 100 PM EDT JPV
The Brookhaven radar (KOKX), 113 km away, was scanning. The volume nearest the first event began at 16:59 UTC.
5 hail. Local standard time, as filed.
Nickel size hail was reported in New Hartford during a thunderstorm.
Penny size hail was reported in Litchfield during a thunderstorm.
Golf ball size hail was reported in Bakersville during a thunderstorm.
Nickel size hail was reported in Northville during a thunderstorm. Also, several small tree limbs were downed.
Quarter size hail was reported in New Hartford during a thunderstorm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2009Every state in 2009This day in weather historyWarnings in Connecticut, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 172689, 172691, 172692, 172693, 172690.